MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420166
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that after a tka procedure had been finished, the customer noticed that the labels did not match when reordering the op consumption.According to the inside label (sticker), a gns ii cmt tib size 4 left has been installed.The customer said the outside label said journey tibial component.The outer packaging is no longer available.It is unclear which component was actually implanted.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device was not returned for evaluation.The pictures provided were reviewed and according to the clinical team the specific device type cannot be determined from the radiologic imaging.The clinical/medical investigation concluded that, based on a review of the information provided, the root cause of the reported implant labeling discrepancy cannot be definitively concluded, however the customer¿s documentation/inventory process cannot be ruled out as a contributing factor to the reported events.A recommended best practice standard is to confirm the shipped component matches the inner and outer container labeling and the chartstiks/stickers prior to implantation.Additionally, it cannot be concluded that the labels not matching is due to the incorrect packaging of the implants.Per the findings from the phr device labeling/ifu review, ¿according to the production order, a review of the outer and inner labels was conducted and both labels had the correct information on them.The device is a gns ii cmt tib size 4 left.¿ per case details, it was communicated that journey ii bcs cocr size 6 and a journey ii bsc xlpe inserts were also implanted.The instructions for use for smith and nephew knee systems instructs: each total knee system is designed as a system and does not allow the substitution of components from other systems or manufacturers.All implantable devices are designed for single use only.Because its unknown if the correct tibial baseplate was implanted, the impact cannot be concluded, and the patient impact beyond the reported cannot be determined.However, it was reported ¿the patient was not harmed.¿ therefore, no further clinical/medical assessment is warranted.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident, additionally a review of the outer and inner labels was conducted and both labels had the correct information on them.The gns ii cmt tib size 4 left device was manufactured at the aarau site of smith and nephew.However, journey ii tibial baseplate devices are not manufactured in aarau.Furthermore, the parts of this gns ii cmt tib size 4 left batch went from aarau directly via arvato gdc (nl) to marl (ger), so a potential repackaging issue can be excluded.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include user error and/or mishandling.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
GNS II CMT TIB SIZE 4 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15393572
Report Number1020279-2022-04042
Device Sequence Number6463823
Product Code JWH
UDI-Device Identifier03596010206268
UDI-Public03596010206268
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420166
Device Catalogue Number71420166
Device Lot NumberG2134932
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale